MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BNI35DFH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30962007l number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction (pvc) ablation procedure with a thermocool® sf nav bi-directional catheter.The patient experienced a cardiac tamponade requiring pericardiocentesis and prolonged hospitalization.It was reported that a pvc with octaray (2-2-2) and an thermocool sf catheter was performed.The earliest site of ablation was too close to the his-purkinje system to ablate; therefore, no ablation was performed.Immediately after the case, the patient did not look too well, and the physicians checked the blood pressure, systolic pressure went down to 56mmhg.Two hours later, the patient presented with a tamponade.Intervention was a pericardial puncture.The adverse event occurred on (b)(6) 2023.It was discovered post use of biosense webster inc.(bwi) products.The physician¿s opinion on the cause of this adverse event was that it was procedure and bwi product related.The patient fully recovered (no residual effects).It was indicated that the patient probably required extended hospitalization because of the adverse event with details unknown.Relevant tests/laboratory data-tests revealed that the tamponade was right-sided (so in ra, rv, or cs).A transseptal puncture was not performed.There was no evidence of a steam pop.The event occurred during the mapping phase.An irrigated catheter was used in the event, the flow setting was sf: normal settings (2 ml/min) ; octaray: normal settings (2 ml/min).Correct catheter settings were selected on the generator; however, no ablation was performed.No error message appeared.
 
Additional Manufacturer Narrative
The biosense webster inc.(bwi) product analysis lab received the device for evaluation on 07-jun-2023.The device evaluation was completed on 15-jun-2023.It was reported that a patient underwent a premature ventricular contraction (pvc) ablation procedure with a thermocool® sf nav bi-directional catheter.The patient experienced a cardiac tamponade requiring pericardiocentesis and prolonged hospitalization.Device evaluation details: the product was returned to biosense webster (bwi) for evaluation.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device number lot 30962007l and no internal actions related to the complaint were found during the review.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.Physician¿s opinion on the cause of this adverse event was that it was procedure related.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16993359
Report Number2029046-2023-01132
Device Sequence Number19702949
Product Code LPB
UDI-Device Identifier10846835003215
UDI-Public10846835003215
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Model NumberBNI35DFH
Device Catalogue NumberBNI35DFH
Device Lot Number30962007L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OCTA,STD,48P,2-2-2-2-2,D-CURVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexMale